Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 7, NWS Topeka, KS

April 2, 200610 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 2, 2006, 4:12 AM CDT for 10 counties in Kansas. It took effect at Apr 2, 2006, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 4:12 AM CDT (09:12 UTC)
In effect from
Apr 2, 2006, 10:00 AM CDT
Expired
Apr 2, 2006, 7:02 PM CDT
In force
9 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 020912
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
412 AM CDT SUN APR 2 2006

.A SURFACE LOW PRESSURE SYSTEM WILL STRENGTHEN OVER IOWA DURING
THE DAY TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE
ACROSS THE AREA. THIS WILL CREATE WIND CONDITIONS FOR THE ADVISORY
AREA.

KSZ008>010-020>022-034>037-021715-
/O.NEW.KTOP.WI.Y.0007.060402T1500Z-060403T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
412 AM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS WILL INCREASE DURING THE DAY TODAY WITH SUSTAINED WIND
SPEEDS OF 30 TO 35 MPH GUSTING UP TO 45 MPH LIKELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

WOLTERS
3 follow-up statements
000 
WWUS73 KTOP 020917 CCA
NPWTOP

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
416 AM CDT SUN APR 2 2006

.A SURFACE LOW PRESSURE SYSTEM WILL STRENGTHEN OVER IOWA DURING
THE DAY TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE
ACROSS THE AREA. THIS WILL CREATE WIND CONDITIONS FOR THE ADVISORY
AREA.

KSZ008>010-020>022-034>037-021745-
/O.COR.KTOP.WI.Y.0007.060402T1500Z-060403T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
416 AM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS WILL INCREASE DURING THE DAY TODAY WITH SUSTAINED WIND
SPEEDS OF 30 TO 35 MPH GUSTING UP TO 45 MPH.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

WOLTERS
000 
WWUS73 KTOP 021815
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
115 PM CDT SUN APR 2 2006

KSZ008>010-020>022-034>037-030000-
/O.CON.KTOP.WI.Y.0007.000000T0000Z-060403T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
115 PM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45
MPH. THE WINDS SHOULD SUBSIDE EARLY THIS EVENING.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$
000 
WWUS73 KTOP 030002
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT SUN APR 2 2006

KSZ008>010-020>022-034>037-030115-
/O.CAN.KTOP.WI.Y.0007.000000T0000Z-060403T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
702 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS EARLY
THIS EVENING ARE EXPECTED. WEST TO NORTHWEST WINDS WILL DECREASE
TO 15 TO 25 MPH BY LATE THIS EVENING. 

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

STARK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:40 PM CST, 11 hours 32 minutes earlier.

Area forecast discussion, Apr 1, 3:40 PM CST, 11 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
340 PM CST SAT APR 1 2006

.DISCUSSION...
WATER VAPOR IMAGERY SHOWING UPPER RIDGE EXITING THE HIGH PLAINS WITH
LONGWAVE TROF ROTATING EAST INTO THE ROCKIES...ACCENTED BY A SPEED
MAX PUSHING INTO NEW MEXICO AT 20Z. 850MB MOISTURE OF 10-15C
DEWPOINT VALUES WAS IN SOUTHERN OKLAHOMA AND WEST TEXAS PER 12Z
SOUNDINGS WITH 18-19Z SPECIAL OBS FROM THESE LOCATIONS INDICATING
SIMILAR LEVELS. 20Z SUBJECTIVE SURFACE ANALYSIS PUT WARM FRONT FROM
LOW PRESSURE IN EAST CENTRAL COLORADO TO FAR SOUTHWEST MISSOURI WITH
DRYLINE FROM SOUTHWEST KANSAS SOUTH BISECTING THE TEXAS PANHANDLE
WITH 60F-PLUS DEWPOINTS OVER MUCH OF OKLAHOMA. SCATTERED
THUNDERSTORMS DEVELOPED IN NORTHEAST OKLAHOMA THIS MORNING ALONG
THE WARM FRONT WITH THE AID OF A WEAK UPPER LEVEL WAVE AND THESE
FEATURES HAVE BROUGHT A FEW STORMS INTO THE FAR SOUTHEASTERN CWA
EARLY THIS AFTERNOON.

THE FORECAST APPEARS TO BE IN GOOD SHAPE FOR TONIGHT AND SUNDAY SO
ONLY SOME MINOR CHANGES WERE MADE. MAY SEE A FEW ISOLATED STORMS
EARLY THIS EVENING ALONG THE WEAKENING WARM FRONT AS THE MOISTURE
COMES IN...BUT WIDESPREAD CONVECTION...ALREADY UNDERWAY ALONG THE
DRYLINE AT 21Z...WILL SPREAD NORTHEAST THROUGH THE PLAINS AS THE
SOUTHERN UPPER SPEED MAX ROTATES INTO THE REGION. STRONG LOW LEVEL
JET WILL USHER IN VERY WARM AND DAMP EARLY APRIL AIR TONIGHT AND
PROVIDE A CONTINUED FUEL SUPPLY TO THE STORMS. EXPECT STORMS TO BE
LARGELY ELEVATED BY THE TIME THE REACH THE CWA BUT WINDS MAY KEEP
TEMPS UP ENOUGH FOR A FEW TO REMAIN SURFACE BASED EARLY ON. THUS A
SMALL WINDOW OF OPPORTUNITY REMAINS FOR A FEW TORNADOES. HAIL AND
DOWNBURST WINDS ARE THE MORE LIKELY SEVERE WEATHER HAZARDS...BUT MAY
ALSO NEED TO WATCH PRECIPITATION AMOUNTS. PRECIPITABLE WATER AMOUNTS
ARE AROUND 1.5 AND RECENT RAINS HAVE DROPPED 1- AND 3-HR FLASH
FLOOD GUIDANCE NUMBERS TO AROUND THIS AMOUNT. FLASH FLOODING WOULD
SEEM TO BE A LOW PROBABILITY EVENT WITH A FAST MOVING MESOSCALE
CONVECTIVE SYSTEM AND LACK OF PRECIPITATION OVER RECENT MONTHS...BUT
IT WILL BEAR WATCHING.

PRECIPITATION SHOULD BE EXITING BY EARLY MORNING AS INITIAL UPPER
TROF MOVES THROUGH...BUT SECONDARY WAVE TO COME IN AROUND MID DAY
AND COOL THE UPPER LAYERS. LOW LEVEL MOISTURE SHOULD BE RAPIDLY
DECREASING BUT ENOUGH MAY LINGER FOR SOME SIGNIFICANT SURFACE BASED
CAPE VALES. WITH ONLY SHALLOW MOISTURE EXPECTED...STRONG SPEED SHEAR
BUT UNFAVORABLE DIRECTIONAL SHEAR...AND LIMITED FORCING...DOUBT MUCH MORE
THAN PULSE SEVERE STORMS WOULD BE POSSIBLE...BUT AGAIN SOMETHING TO
WATCH. WINDS WILL ALSO BE CRANKING WITH STEEP LAPSE RATES AND TIGHT
LOW LEVEL GRADIENTS AND MAY REACH ADVISORY LEVELS AT TIMES. WITH
VERY WARM LOWS EXPECTED TONIGHT...HIGHS IN THE UPPER 60S TO MID 70S
SEEM ABLE TO BE REACHED.

SUNDAY NIGHT THROUGH NEXT SATURDAY...GOOD SUBSIDENCE BEHIND WAVE
MOVING THROUGH ON SUNDAY SHOULD LOWER DEW POINTS CONSIDERABLY WITH
RATHER COOL AIR FOLLOWING. HAVE BOUGHT INTO THE PARALLEL NAM
FORECAST LT SUNDAY INTO TUESDAY FOR CLOUDS AND DEW POINTS WHICH
WOULD JUSTIFY/IMPLY TEMPS INTO THE 30S MUCH OF THE AREA MONDAY
NIGHT...PERHAPS EVEN SOME SCATTERED FROST EARLY TUESDAY AM SHOULD
IDEAL RADIATIONAL COOLING CONDITIONS DEVELOP. BEYOND THAT, MODELS
GENERALLY CONSISTENT WITH NEXT STG WAVE AND POTENTIAL FOR SEVERE
WEATHER INTO THE AREA IN THE WED/THURSDAY TIME FRAME. TIMING A BIT
DIFFERENT DEPENDING ON YET ANOTHER UPSTREAM KICKER OVER THE ERN
PACIFIC IN THIS TIME PD. CURRENT TRACK HAS LATER PTNS OF THIS FCST
DRYING OUT AGAIN WITH SHORT WAVE RDGG BY NEXT WEEKEND. ROLLER
COASTER RIDE WITH TEMPS AND DIURNAL RANGE DEPENDENT ON CLOUDS/WINDS.
INCREASED LOW TEMPERATURES IN THE WED/THURSDAY TIME FRAME AS WELL WITH GOOD
MOISTURE ADVECTION EXPECTED ON BRISK SOUTHERLY LOW LVL FLOW. ALL IN
ALL...A TYPICAL DEVELOPING SPRING LIKE PATTERN...IE...FEW NICE DAYS
FOLLOWED BY A FEW STORMY DAYS AS UPPER PATTERN REMAINS PROGRESSIVE.
LATE IN THE WEEK...NOTE RECENT EURO SUCCESSIVE RUNS JUMPING
AROUND...AND PER HPC NOTE...ENSEMBLE SOLUTION PROBABLY BEST BET
GIVEN MODEL SPREAD BY THAT TIME.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 1, 3:51 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CST SAT APR 1 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-022200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
351 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT...SOME OF WHICH
WILL LIKELY BE SEVERE. THE PRIMARY HAZARDS WITH THE SEVERE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS...ALTHOUGH A FEW TORNADOES CANNOT BE RULED OUT...MAINLY
EARLY IN THE EVENING IN NORTH CENTRAL KANSAS. LOCALLY HEAVY RAIN
MAY ALSO CAUSE LOCALIZED FLOODING.

THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE VERY HIGH
CATEGORY IN NORTH CENTRAL KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY...WITH A FEW OF THESE
POSSIBLY BEING SEVERE.

MORE THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH
THURSDAY. THE POTENTIAL WILL AGAIN EXIST FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO BE NEEDED TONIGHT.

In the hours before

Special weather statement, Apr 1, 10:21 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CST SAT APR 1 2006

KSZ022-036>038-020500-
GEARY-MORRIS-RILEY-WABAUNSEE-
1021 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR RILEY...GEARY...WABAUNSEE AND MORRIS
COUNTIES UNTIL 1100 PM CST...

AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
JUNCTION CITY TO BURDICK...OR ALONG A LINE EXTENDING FROM JUNCTION
CITY TO 29 MILES SOUTHEAST OF ABILENE...MOVING EAST AT 40 MPH. THESE
THUNDERSTORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS
OF 40 TO 50 MPH AND HEAVY RAIN.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE WHITE CITY...OGDEN...
WILSEY...PARKERVILLE...DWIGHT...COUNCIL GROVE...COUNCIL GROVE LAKE...
ALTA VISTA...DUNLAP AND VOLLAND. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 292 AND 325 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 10:59 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1059 PM CST SAT APR 1 2006

KSZ022-023-036>038-020545-
GEARY-MORRIS-POTTAWATOMIE-RILEY-WABAUNSEE-
1059 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR RILEY...POTTAWATOMIE...GEARY...
WABAUNSEE AND MORRIS COUNTIES UNTIL 1145 PM CST...

AT 1058 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 4 MILES SOUTHWEST OF
MANHATTAN TO ALTA VISTA TO 17 MILES SOUTHWEST OF ALTA VISTA...OR
FROM 4 MILES SOUTHWEST OF MANHATTAN TO 22 MILES SOUTHEAST OF
JUNCTION CITY TO 25 MILES SOUTH OF JUNCTION CITY...MOVING NORTHEAST
AT 35 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE .VOLLAND...ST.
GEORGE...ALMA...WAMEGO...MCFARLAND...LOUISVILLE...PAXICO...BELVUE...
ST. MARYS...MAPLE HILL AND ESKRIDGE. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 312 AND 345 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 11:46 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1146 PM CST SAT APR 1 2006

KSZ023-024-037>039-054-055-020630-
JACKSON-LYON-MORRIS-OSAGE-POTTAWATOMIE-SHAWNEE-WABAUNSEE-
1146 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR JACKSON...POTTAWATOMIE...
SHAWNEE...WABAUNSEE...MORRIS...OSAGE AND NORTHERN LYON COUNTIES
UNTIL 1230 AM CST...

AT 1141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 32
MILES SOUTHWEST OF HIAWATHA TO 19 MILES WEST OF TOPEKA TO 22 MILES
NORTH OF EMPORIA...MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE POTAWATOMI
RESERVATION...DOVER...SILVER LAKE...HOLTON...MAYETTA...AUBURN...
HOYT...TOPEKA...BURLINGAME...SCRANTON AND CARBONDALE. MOTORISTS
ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 149 AND 183 COULD
ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS
323 AND 355 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Apr 2, 12:02 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1202 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     1 SW BURLINGTON         38.18N 95.76W
04/01/2006  E60 MPH          COFFEY             KS   TRAINED SPOTTER

&&

CAVANAUGH
Special weather statement, Apr 2, 12:25 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1225 AM CST SUN APR 2 2006

KSZ011-012-024-026-039-040-055-020700-
BROWN-DOUGLAS-JACKSON-JEFFERSON-NEMAHA-OSAGE-SHAWNEE-
1225 AM CST SUN APR 2 2006

...SIGNIFICANT WEATHER ALERT FOR NEMAHA...BROWN...JACKSON...
JEFFERSON...SHAWNEE...DOUGLAS AND OSAGE COUNTIES UNTIL 100 AM CST...

AT 1220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF HIAWATHA TO 10 MILES SOUTH OF TOPEKA...MOVING
NORTHEAST AT 45 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE VALLEY FALLS...
OZAWKIE...PERRY LAKE...CLINTON LAKE...LECOMPTON...LAWRENCE...
OSKALOOSA...WINCHESTER AND MCLOUTH. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 174 AND 206 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Apr 2, 1:59 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
159 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     ADA                     39.15N 97.89W
04/01/2006  E60.00 MPH       OTTAWA             KS   TRAINED SPOTTER

1155 PM     TSTM WND GST     1 SW BURLINGTON         38.18N 95.76W
04/01/2006  E60.00 MPH       COFFEY             KS   TRAINED SPOTTER

&&

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:55 PM CSTSevere Thunderstorm WarningTOPCloud, Ottawa50 min
Apr 1, 9:00 PM CSTSevere Thunderstorm WarningTOPClay27 min
Apr 1, 9:17 PM CSTSevere Thunderstorm WarningTOPClay11 min
Apr 1, 11:26 PM CSTSevere Thunderstorm WarningTOPCoffey, Lyon49 min
Apr 2, 12:00 AM CSTSevere Thunderstorm WarningTOPAnderson45 min
Apr 2, 12:12 AM CSTSevere Thunderstorm WarningTOPFranklin32 min
Apr 2, 12:39 PM CDTSevere Thunderstorm WarningTOPJefferson, Shawnee51 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.